MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3546007
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Capsular Contracture (1761); Granuloma (1876); Breast Implant Associated Anaplastic Large Cell Lymphoma (BIA ALCL) (4549)
Date of Event 11/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a (b)(6) female patient with no history of hormone replacement therapy underwent primary breast augmentation with two 600cc mentor memorygel breast implants, experienced bilateral breast capsular contractures on (b)(6) 2021 (baker grade iii on the right and baker grade iv on the left).The patient had magnetic resonance imaging (mri) without contrast prior to presenting to the reporting hcp office.Mri with contrast performed on (b)(6) 2021 showed the following: right breast with abnormal, intracapsular implant rupture; small amount of fluid surrounding the implant rupture confined to the fibrous capsule.Left breast showed implant rupture with large amount of fluid accumulating outside the confines of the silicone implant, but within the fibrous capsule.The patient was seen in the office on (b)(6) 2021; the pain, hardness, and swelling in her left breast have worsened significantly.The physician feels patient could have bia-alcl in her left breast.Ultrasound-guided fine needle aspiration was performed on (b)(6) 2021.The results are pending.The patient has been tentatively scheduled for breast implant removal on (b)(6) 2022.This medwatch form is for the left breast prosthesis.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture associated with breast implant, suspected anaplastic large-cell lymphoma, and material rupture.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On january 20, 2022, mentor became aware of the following additional information: the patient underwent uneventful ultrasound-guided aspiration of the effusion around the left breast implant on (b)(6) 2021.Total of approximately 16cc of fluid was aspirated.Fluid was non-turbid, blood tinged and light brown in appearance.Fluid was sent for analysis.The cytology report¿s diagnosis of the peri-implant effusion reads as follows: fluid, left breast, lower outer quadrant (fine needle aspiration): negative for malignant cells proteinaceous fluid containing few histocytes and few small lymphocytes flow diagnosis: no immunophenotypic evidence of b-cell or t-cell lymphoma note: there is no cytologic evidence of atypical lymphoid or epithelial type cells on (b)(6) 2022, the patient underwent bilateral capsulectomy and removal of ruptured mentor silicone implants.It was attempted to take out the capsule and old implant in an en bloc fashion, however, when the capsule was taken off the chest wall, it was extremely adherent, and the capsule was entered.Fluid from around the left implant was harvested to send for cytology.The implant was clearly ruptured.The implant was removed in pieces and was identified as a 600cc implant.The anterior portion of the capsule and what remained of the implant was removed.The implants were replaced with smooth round implants.The patient was transferred to the post-anesthesia care unit (pacu) in stable condition.The specimen collected during the procedure on (b)(6) 2022 was analyzed.The pathology report reads as follows: diagnosis: left breast ¿ fibrous capsule with implant granuloma; no evidence of lymphoma or other malignancy the cytology report reads as follows: diagnosis: left breast capsule washing (fine needle aspiration): predominantly red blood cells and scattered benign appearing lymphocytes; no malignant cells identified, no cd-30 positive cells identified.In summary, the clinical information provided on (b)(6) 2022 supports that this case is not consistent with a bia-alcl diagnosis.Upon review of the information assessed by mentor¿s clinical team, this case will be classified as a non-bia alcl case.To properly capture the event, health effect - clinical code e180102 has been removed and updated to granuloma (e2317).The patient underwent bilateral replacement with two non-mentor implants.This medwatch form is for the left breast prosthesis.

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key13170568
Report Number1645337-2022-00071
Device Sequence Number4506371
Product Code FTR
UDI-Device Identifier00081317000754
UDI-Public00081317000754
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1998
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2003
Device Model Number3546007
Device Catalogue Number3546007
Device Lot Number172322
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer01/20/2022
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/1998
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Required Intervention; Life Threatening; Life Threatening;
Patient Age46 YR
Patient SexFemale